MAUDE Adverse Event Report: WILLIAM COOK EUROPE COOK CELECT FEMORAL AND JUGULAR VENA CAVA FILTER; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR

WILLIAM COOK EUROPE COOK CELECT FEMORAL AND JUGULAR VENA CAVA FILTER; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number G48378
Medical Device Problem Codes Insufficient Device Problem Information (3190); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Vessel Or Plaque, Device Embedded In (1204); Thrombosis (2100); Perforation of Vessels (2135); No Information (3190)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Catalog# is unknown but referred to as cook celect filter.Occupation: non-healthcare professional.It has not been possible to investigate or evaluate this alleged event based on the limited information provided to date.Cook will reopen its investigation if further information is receiving warranting supplementation in accordance with 21 c.F.R.803.56.
 
Event or Problem Description
Description of event according to short form complaint filed: it is alleged that [pt] received a cook celect filter on (b)(6) 2012.Patient outcome: it is alleged that the [pt] was injured without further explanation.Hospital and medical records have been requested but not yet provided.
 
Additional Manufacturer Narrative
Device code(s): appropriate term/code not available (3191) was selected for the alleged device perforation and device tilt.Investigation is reopened due to additional information provided.The reported allegations have been further investigated based on the information provided to date.Filter interacts with ivc wall, e.G.Penetration/perforation/embedment.This may be either symptomatic or asymptomatic.Potential causes may include improper deployment; and (or) excessive force or manipulations near an in-situ filter (e.G., a surgical or endovascular procedure in the vicinity of a filter).Potential adverse events that may occur include, but are not limited to, the following: trauma to adjacent structures, vascular trauma, vena cava perforation, vena cava penetration.Ivc occlusion/ thrombosis, new dvt, ivc stenosis as a reported complication, is a known risk in relation to filter implant and is well documented in the clinical literature and in clinical practice guidelines.This is supported by the clinical evidence report established to assess available clinical data to identify and evaluate the clinical safety and performance of the cook vena cava filters.Potential adverse events that may occur include, but are not limited to, the following: vena cava occlusion or thrombosis, vena cava stenosis, deep vein thrombosis.Filter tilt has been reported.Potential causes may include filter placement in ivcs with diameters larger than those specified in these instructions for use; improper deployment; manipulations near an implanted filter (e.G., a surgical or endovascular procedure in the vicinity of a filter); and (or) a failed retrieval attempt.Excessive filter tilt may contribute to difficult or failed retrieval; vena cava wall penetration/perforation; and (or) result in loss of filter efficiency.Potential adverse events that may occur include, but are not limited to, the following: unacceptable filter tilt.The following allegations have been investigated: vena cava perforation, embedment, thrombosis, tilted.No evidence to suggest that this device was not manufactured according to specifications and nothing indicates that the filter did not perform as intended, e.G.Intended for the prevention of recurrent pulmonary embolism (pe) via placement in the vena cava.This report includes information known at this time.A follow-up medwatch report will be submitted if additional relevant information becomes available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, or that any cook device caused or contributed to or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Patient allegedly received an implant via the right common femoral vein due to pulmonary embolism (pe).Patient is alleging vena cava perforation and embedment.It was reported that the filter was removed approximately 5 years after it was implanted.Report from computerized tomography (ct): "review of [the patients] most recent ct scan dated (b)(6) 2016 shows chronic portal vein thrombosis with cavernous transformation.Extensive dilated varices are within the abdomen and overlie the ivc at the level of the filter.The filter hook itself appears tilted anteriorly and is likely embedded within the anterior caval wall and multiple limbs of the filter are present outside the lumen.The risks and benefits of the procedure were" retrieval report successful: "the images demonstrated a moderate shelf of intimai tissue along the left anterolateral aspect of the retrieval hook.The retrieval hook was firmly embedded in the anterior caval wall.There was no evidence of thrombus within the ivc filter." the forceps were used to grasp the retrieval hook and then the 10 french sheath was advanced over the ivc filter until complete collapse and capture of the filter was achieved.The 12 french sheath and the filter were removed as a single unit.Examination of the filter showed no evidence of fracturing.All limbs were intact.Multiple venograms were then performed through a 5 french berenstein catheter.There was no evidence of extravasation.No stricturing of the ivc was noted.The ivc was widely patent.".

Brand Name
COOK CELECT FEMORAL AND JUGULAR VENA CAVA FILTER
Common Device Name
DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
MDR Report Key9472021
Report Number3002808486-2019-01957
Device Sequence Number19520976
Product Code DTK
UDI-Device Identifier00827002483781
UDI-Public(01)00827002483781(17)140706(10)E2943419
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K073374
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2017
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/06/2014
Device Model NumberG48378
Device Catalogue NumberIGTCFS-65-UNI-CELECT-PERM
Device Lot NumberE2943419
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/09/2019
Supplement Date Received by Manufacturer02/17/2020
Initial Report FDA Received Date12/16/2019
Supplement Report FDA Received Date02/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Weight91